MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, DISPOSABLE, SMALL CRESCENT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, DISPOSABLE, SMALL CRESCENT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6385
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
International complaints reported on behalf of the customer that the device, c6385, spectrum ii suture hook, disposable, small, was being used during a shoulder arthroscopy procedure on (b)(6) 2022 when it was reported ¿during surgery the tip of the suture hook broke inside the patient, and it was not possible to retrieve the broken part as it would have caused more damage to the patient.The broken tip remained inside the patient while confirmation of mri¿.Further assessment questioning found that the device was ¿impossible to remove¿ and the procedure was completed with a 15-minute delay.The patient's current status was reported as "good".There was no report of extended hospitalization for the patient this report is being raised on the basis of injury due to retained foreign object.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
International complaints reported on behalf of the customer that the device, c6385, spectrum ii suture hook, disposable, small, was being used during a shoulder arthroscopy procedure on (b)(6) 2022 when it was reported ¿during surgery the tip of the suture hook broke inside the patient, and it was not possible to retrieve the broken part as it would have caused more damage to the patient.The broken tip remained inside the patient while confirmation of mri.¿ further assessment questioning found that the device was ¿impossible to remove¿ and the procedure was completed with a 15-minute delay.The patient's current status was reported as "good".There was no report of extended hospitalization for the patient this report is being raised on the basis of injury due to retained foreign object.
 
Additional Manufacturer Narrative
G3.A correction was made to show that the initial mdr submitted had the incorrect awareness date.The original awareness date reported was 12dec22 and has been corrected to show 07dec22.Manufacturer narrative: the device will not be returned for evaluation and no photographic evidence has been provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 14 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 14 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPECTRUM II SUTURE HOOK, DISPOSABLE, SMALL CRESCENT, QTY 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16033535
Report Number1017294-2022-00114
Device Sequence Number20701807
Product Code LXH
UDI-Device Identifier10845854018699
UDI-Public(01)10845854018699(17)240211(30)1(10)998892
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberC6385
Device Catalogue NumberC6385
Device Lot Number998892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/29/2022
01/23/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/17/2023
01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MRI; MRI; MRI
Patient SexUnknown
Patient EthnicityNon Hispanic